MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 04/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pt.Info.: information unknown/not provided.If implanted, give date: not applicable, as there is no indication that the lens was implanted.If explanted; give date: not applicable, there is no indication the lens has been explanted.The device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, the account did not have the information.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) was damaged and was observed during procedure in the patient's right eye.Surgeon's opinion is that the patient's anatomy caused or contributed to the event.There was no patient harm or any surgical intervention required.A monarch cartridge was used with duovisc viscoelastic system.It is unclear if the monarch cartridge used with preloaded device or if it was used with replacement lens.A non-johnson & johnson lens was implanted as a replacement.No further information was available.
 
Additional Manufacturer Narrative
Patient date of birth information was received with product return and the following field was updated: section a-2 patient age/date of birth: (b)(6).Product investigation was completed, and the following fields were updated accordingly: section d-9: device available for evaluation: yes.Section d-9: date returned to manufacturer: 25-may-2022.Section h-3: device evaluated by manufacturer: yes.Device evaluation: visual inspection under magnification revealed that the handpiece was received with the lens stuck in the cartridge.The cartridge tip was also observed to be damaged.The handpiece was disassembled, and the assembly was inspected, no assembly issues were identified.The complaint lens was removed from the cartridge and cleaned, revealing that it was creased from being folded in the cartridge.Complaint issue of dc-lens damaged was identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: based on the investigation results, there is no indication of a product malfunction or product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key14416482
Report Number3012236936-2022-01286
Device Sequence Number20221941
Product Code HQL
UDI-Device Identifier05050474636194
UDI-Public(01)05050474636194(17)250114
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/14/2025
Device Model NumberDCB00
Device Catalogue NumberDCB0000255
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2022
Supplement Date Received by Manufacturer07/26/2022
Initial Report FDA Received Date05/17/2022
Supplement Report FDA Received Date08/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH CARTRIDGE
Patient SexFemale